Alert archive / Maine / Gale Warnings in 2011

Gale Warning 28, NWS Gray, ME

October 2, 2011

NWS Gray, ME issued this gale warning at Oct 2, 2011, 10:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2011, 10:00 AM EDT (14:00 UTC)
Expired
Oct 2, 2011, 6:00 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WHUS71 KGYX 021400
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1000 AM EDT SUN OCT 2 2011

...GALE WARNING NOW IN EFFECT FOR PORTIONS OF THE OUTER WATERS
THROUGH THIS AFTERNOON...

...SMALL CRAFT ADVISORY STILL IN EFFECT FOR THE BAYS AND THE
REMAINDER OF THE OUTER WATERS...

.LOW PRESSURE NEAR NEW ENGLAND HAS BROUGHT INCREASING
NORTHEASTERLY WINDS TO THE WATERS. AS THE LOW NEARS AND HURRICANE 
OPHELIA PASSES NEARBY...WINDS WILL INCREASE OFFSHORE. COOL
NORTHEAST FLOW OVER RELATIVELY WARM WATERS WILL ALLOW THESE WINDS
TO EASILY MIX DOWN THROUGH TODAY. SUSTAINED WINDS OF 20 TO 25 KT
WITH GUSTS TO 30 WILL BE COMMON OVER THE WATERS TODAY...WITH
HIGHER WINDS IN THE WARNED AREA. WINDS GRADUALLY SUBSIDE
TONIGHT...BUT SEAS WILL REMAIN HIGH INTO MONDAY.

ANZ150-030500-
/O.UPG.KGYX.SC.Y.0076.000000T0000Z-111003T2200Z/
/O.NEW.KGYX.GL.W.0028.111002T1400Z-111002T2200Z/
/O.NEW.KGYX.SC.Y.0077.111002T2200Z-111003T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
1000 AM EDT SUN OCT 2 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY. 

* WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151>154-030500-
/O.CON.KGYX.SC.Y.0076.000000T0000Z-111003T2200Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1000 AM EDT SUN OCT 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HANES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 2, 9:17 AM EDT, 43 minutes earlier.

Area forecast discussion, Oct 2, 9:17 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
917 AM EDT SUN OCT 2 2011

.SYNOPSIS...
A LARGE AREA OF LOW PRESSURE WILL MOVE VERY SLOWLY ACROSS THE
NORTHEASTERN STATES THROUGH EARLY NEXT WEEK...BRINGING PERIODS OF
HEAVY RAIN TO NORTHERN NEW ENGLAND. COOLER AND DRIER HIGH PRESSURE
WILL BUILD INTO NEW ENGLAND BY MIDWEEK AND REMAIN OVER THE REGION
INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...
MODERATE TO HEAVY RAIN CONTINUES TO SPREAD ACROSS THE AREA AS
TROPICAL MOISTURE SURGES INTO NORTHERN NEW ENGLAND FROM HURRICANE
OPHELIA. THE UPPER LOW HAS BEGUN TO MOVE NORTH AND IS NOW OVER
PENNSYLVANIA...WITH THE SURFACE LOW ALMOST DIRECTLY BELOW IT. IT
APPEARS THE NAM12 HAS A GOOD HANDLE ON THE PLACEMENT OF THE QPF
THIS MORNING. SO FAR RAINFALL TOTALS HAVE GENERALLY BEEN LESS
THAN AN INCH. INCREASED RAIN CHANCES FOR AREAS WHERE IT IS RAINING
AS WELL AS ADJUSTED TEMPERATURES AND DEW POINTS FOR THIS UPDATE.

&&

PREVIOUS UPDATE...HAVE INCREASED POP FOR AREAS SE OF THE MTNS.
SHRA COMING ONSHORE NOW...AND EXPECT THE RAFL TO LAST MUCH OF THE
DAY. ANOMALOUSLY STRONG ELY FLOW AT H85 WILL TRANSPORT ATLANTIC
MOISTURE INLAND...WITH A TROPICAL CONNECTION THANKS TO OPHELIA.
THIS SHOULD PRODUCE HEAVY RAFL FOR FAVORED SELY UPSLOPE
AREAS...DESPITE MODEL GUIDANCE CONTINUING TO DOWNPLAY THE THREAT.
WITH TROPICAL FEED AND CONVECTION FEEDING NWD...HAVE ADDED
ISOLD/SCHC TSTMS TO THE FCST FOR THIS MORN/AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
DRY SLOT WILL END THE RAIN ACROSS THE REGION THIS EVENING. WILL
NEED TO WAIT FOR SECOND AREA OF LOW PRESSURE TO ARRIVE LATE MONDAY
FOR NEXT RAIN EVENT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
EACH PROGRESSIVE MODEL RUN BECOMES MORE AGGRESSIVE WITH LOW
PRESSURE PASSING SOUTH OF OUR FORECAST AREA MONDAY NIGHT INTO
TUESDAY. IN PARTICULAR...THE EURO BRINGS SURFACE LOW THROUGH THE
GULF OF MAINE...BEFORE EXITING INTO THE MARITIMES ON WEDNESDAY
WHICH IS IN GOOD AGREEMENT WITH THE GFS ENSEMBLE. WILL THEREFORE
UP THE POPS AND DETERIORATE THE FORECAST FOR THIS TIME PERIOD.

THEREAFTER...MUCH DRIER...COOL CANADIAN AIR WILL ENTER THE REGION
WITH A BACKDOOR HIGH PRESSURE SYSTEM (WITH SOME FROST BY LATE IN
THE WEEK). HOWEVER...WE DO EXPECT CLOUDS AND EVEN SOME UPSLOPE -SHRA
OVER THE HIGHER TERRAIN ON WEDNESDAY WITH AN UPPER LEVEL TROUGH
CROSSING THE REGION.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...MAINLY IFR OR LIFR CONDITIONS WITH PERIODS OF RAIN
AND FOG UNTIL THIS EVENING.

LONG TERM...AREAS OF IFR CONDITIONS CONTINUING WITH A GRADUAL
IMPROVEMENT TO VFR...ESP OVER DOWNSLOPE REGIONS ON WEDNESDAY. DRY
CONDS THEREAFTER.

&&

.MARINE...
SHORT TERM...SCA WILL REMAIN IN PLACE WITH GUSTY NE WINDS AND SEAS
CONT TO BUILD. LONG PERIOD SWELLS WILL BE ARRIVING IN OUR FA AS WELL.

LONG TERM...SCA WILL LIKELY NEED TO BE EXTENDED THROUGH TUESDAY AT
SOME POINT DUE TO ANOTHER COASTAL LOW AND SEAS REMAINING OVER 5 FEET.

&&

.HYDROLOGY...
GENERALLY EXPECTING A ONE TO TWO INCH RAINFALL TODAY IN A SE TO NW
BAND OVER SW ME AND CNTRL/NRN NH. HOWEVER...WITH SUCH STRONG
ANOMALIES WITH A GUSTY EAST TO SOUTHEASTERLY WINDS ON THE UPSLOPE
HIGH TERRAIN...CAN'T ARGUE WITH LOCALLY HIGHER AMOUNTS DOUBLE OF
THOSE TOTALS. IN ADDN...SEVERAL RIVERS ARE FORECAST TO REMAIN VERY
HIGH...WITH A COUPLE GOING INTO FLOOD. CONSIDERING PBLMS ALG THE
RIVERS STILL DUE TO IRENE (QUITE A BIT OF DEBRIS AND
EROSION)...WOULD PREFER TO PUT UP FLOOD WATCH FOR PTNS OF NH AND
WRN ME.

THERE WILL BE A SECOND BATCH OF RAIN WITH A SECOND COASTAL LOW
LATE MONDAY INTO EARLY TUESDAY THAT COULD BE THE SYSTEM TO
EVENTUAL TRIGGER THE PROBLEMS. HOWEVER...WILL PLAY THIS AS A
SEPARATE EVENT AND NOT ISSUE FLOOD WATCHES FOR THAT SYSTEM AT THIS
TIME.

&&

.TIDES/COASTAL FLOODING...
EXPECT SOME SPLASH-OVER TODAY DUE TO THE NORTHEASTERLY WINDS AND
SEAS ON THE INCREASE - AS WELL AS HIGH ASTRO TIDES CONTINUING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THIS EVENING FOR MEZ007-008-012-013.
NH...FLOOD WATCH THROUGH THIS EVENING FOR NHZ001>009.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ150>154.

&&

UPDATE...HANES
Hazardous weather outlook, Oct 2, 3:54 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
354 AM EDT SUN OCT 2 2011

MEZ007-008-012-013-NHZ001>009-030800-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
354 AM EDT SUN OCT 2 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

FLOOD WATCH.

ONE TO TWO INCHES OF RAIN WILL FALL ACROSS THE REGION TODAY.
HOWEVER THERE WILL BE LOCALLY HIGHER AMOUNTS UP TO TWO TO FOUR
INCHES ACROSS THE EAST AND SOUTHEAST FACING HIGHER TERRAIN OVER
INTERIOR WESTERN MAINE AND CENTRAL AND NORTHERN NEW HAMPSHIRE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ009-014-018>022-025>028-NHZ010-013-030800-
CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
354 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ023-024-NHZ014-030800-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
354 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HIGH ASTRONOMICAL TIDES WILL COMBINE WITH GUSTY NORTHEASTERLY
WINDS AND BUILDING SEAS TO PRODUCE SOME SPLASH-OVER NEAR THE TIME
OF HIGH TIDE TODAY...MAINLY ALONG THE VULERNABLE BEACHES SOUTH OF
PORTLAND TO HAMPTON. HIGH TIDE IN PORTLAND HARBOR WILL BE AROUND
330 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-030800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
354 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:02 AM EDTFlood WatchGYXFranklin, Oxford11 hr
Oct 2, 5:18 AM EDTCoastal Flood StatementGYXCumberland, York12 hr
Oct 2, 10:00 AM EDTSmall Craft AdvisoryGYX64 hr
Oct 2, 4:53 PM EDTRiver Flood WarningGYXOxford10 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.